Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 22, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Sep 15, 2006, 11:51 AM PDT for 4 counties in Nevada. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2006, 11:51 AM PDT (18:51 UTC)
- Expired
- Sep 15, 2006, 7:26 PM PDT
- In force
- 8 hr
- Issued by
- NWS Reno, NV
Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 27 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 6.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2423 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 151851 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1151 AM PDT FRI SEP 15 2006 CAZ073-NVZ001-160400- /O.CON.KREV.HW.W.0005.000000T0000Z-060916T0400Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 1151 AM PDT FRI SEP 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A COLD FRONT MOVING ACROSS THE REGION WILL PRODUCE STRONG WINDS THIS AFTERNOON AND EVENING. WIND GUSTS TO 60 MPH HAVE BEEN REPORTED IN THE MAMMOTH LAKES AREA. WHILE MOST WIND GUSTS WILL REMAIN IN THE 40 TO 50 MPH RANGE...LOCAL WIND GUSTS UP TO 65 MPH ARE LIKELY THROUGH THIS EVENING IN WIND PRONE AREAS INCLUDING MAMMOTH LAKES...HIGHWAY 395 BETWEEN TOPAZ LAKE AND BRIDGEPORT...AND HIGHWAY 95 WEST OF WALKER LAKE. WIND GUSTS UP TO 100 MPH ARE EXPECTED OVER THE SIERRA CREST THROUGH EARLY EVENING. GUSTY WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST OVER PORTIONS OF MINERAL AND LYON COUNTIES...WHICH CAN QUICKLY REDUCE VISIBILITIES AND CREATE HAZARDOUS DRIVING CONDITIONS. TRAVEL WILL BE VERY DIFFICULT FOR TRUCKERS AND MOTORISTS IN HIGH PROFILE VEHICLES THIS AFTERNOON AND EVENING...WITH STRONG CROSS WINDS EXPECTED ALONG MAJOR ROADS INCLUDING HIGHWAYS 395 AND 95. $$ NVZ003-160400- /O.NEW.KREV.WI.Y.0022.060915T1851Z-060916T0400Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 1151 AM PDT FRI SEP 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. GUSTY WEST WINDS ASSOCIATED WITH THE PASSAGE OF A STRONG COLD FRONT WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AND INTO THIS EVENING. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED...WITH LOCAL GUSTS UP TO 60 MPH IN WIND PRONE AREAS INCLUDING WASHOE VALLEY. TRAVEL WILL BE DIFFICULT FOR TRUCKERS AND MOTORISTS IN HIGH PROFILE VEHICLES THIS AFTERNOON AND EVENING...WITH STRONG CROSS WINDS EXPECTED ALONG MAJOR ROADS INCLUDING HIGHWAY 395 AND PORTIONS OF INTERSTATE 80. $$ MJD
1 follow-up statement
000 WWUS75 KREV 160226 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 726 PM PDT FRI SEP 15 2006 CAZ073-NVZ001-160330- /O.CAN.KREV.HW.W.0005.000000T0000Z-060916T0400Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 726 PM PDT FRI SEP 15 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND WARNING. WINDS OVER MONO AND MINERAL COUNTIES HAVE SUBSIDED TO WEST TO NORTHWEST AT 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. WINDS WILL CONTINUE TO DECREASE THIS EVENING. GUSTS OVER THE SIERRA CREST WILL REMAIN BETWEEN 60 AND 80 MPH TONIGHT. $$ NVZ003-160330- /O.CAN.KREV.WI.Y.0022.000000T0000Z-060916T0400Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 726 PM PDT FRI SEP 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. WINDS SPEEDS IN THE RENO...CARSON CITY...MINDEN AREA HAVE DECREASED TO 10 TO 15 MPH WITH GUSTS NEAR 25 MPH. WINDS WILL CONTINUE TO SUBSIDE THROUGH MIDNIGHT. $$ BRONG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Sep 15, 3:25 AM PDT, 8 hours 26 minutes earlier.
Area forecast discussion, Sep 15, 3:25 AM PDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
325 AM PDT FRI SEP 15 2006
.SHORT TERM...
STRONG LOW PRESSURE OVER THE PAC NW WILL DIG SOUTH INTO NV TODAY AS
STRONG 140+ KT JET STREAM ROUNDS THE BACK SIDE OF THE LOW. GUSTY
WINDS PLAGUED THE AREA ON THURSDAY...WITH ANOTHER ROUND OF GUSTY
WINDS EXPECTED TODAY. WINDS ARE STILL GUSTING IN THE 25-35 MPH RANGE
IN THE SIERRA AND IN THE RENO AREA...BUT HAVE DECREASED
SIGNIFICANTLY IN MOST OTHER AREAS. WINDS WILL PICK UP OVER ALL
AREAS TODAY...BUT THE STRONGEST WINDS ARE EXPECTED IN MONO AND
MINERAL COUNTIES. THE COLD FRONT MOVED FURTHER SOUTH YESTERDAY THAN
EXPECTED AND MOVED THROUGH THE ENTIRE CWA. THEREFORE THE STRONG
SURFACE THERMAL GRADIENT THAT WAS EXPECTED TO REALLY PICK UP THE
WINDS WILL NOT BE NEARLY AS STRONG. HOWEVER STRONG COLD ADVECTION
WILL CONTINUE TODAY BEHIND FRONT WITH GAP WINDS LIKELY PICKING UP IN
MONO COUNTY. MOST WINDS SHOULD REMAIN IN THE ADVISORY RANGE...BUT
LOCAL AREAS COULD SEE WINDS UP TO 60 MPH. WITH THE WARNING TRIGGER
ALREADY PULLED AND NO DOUBT THAT IT WILL BE WINDY...HAVE DECIDED TO
LEAVE THE WARNING ALONE AND NOT DOWNGRADE TO AN ADVISORY...EVEN
THOUGH WINDS OVERALL WILL LIKELY NOT BE THAT STRONG. RIDGE WINDS
WILL BE GUSTING IN THE 50-80 MPH RANGE AGAIN TODAY. MINERAL COUNTY
WILL LIKELY REMAIN IN THE ADVISORY RANGE. HUMIDITY WILL ALSO LIKELY
NOT DROP AS LOW AS PREVIOUSLY EXPECTED SINCE THE COLD AIR IS ALREADY
IN PLACE. HOWEVER WILL LET DAY SHIFT TAKE A LOOK AND MAKE A LAST
MINUTE DECISION TO PULL RED FLAG WARNING OR LET RIDE DEPENDING ON
MORNING HUMIDITIES...AS THIS COULD BE A MARGINAL EVENT AT BEST BASED
ON THE HUMIDITY. THUNDERSTORMS WERE ALSO ADDED TO NRN WASHOE/MODOC
AND NRN PERSHING COUNTY. AS THE JET DIVES SOUTH IT WILL PUT THESE
AREAS IN THE LEFT FRONT QUAD OF THE JET. THE STRONG DYNAMICS PLUS
THE -26 DEGREE 500 MB COLD POOL DROPPING DOWN OVER NRN NV WILL
PROVIDE ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS. ONCE THE LOW
PASSES BY TONIGHT THE REMAINDER OF THE WEEKEND WILL BE DRY.
TEMPERATURES TODAY AND SATURDAY WERE LOWERED AS MODELS HAVE BEEN
TRENDING AT LEAST 5 DEGREES TOO WARM SO FAR WITH THIS SYSTEM. THE
TEMPERATURE ON SLIDE MOUNTAIN IS DOWN TO 31 DEGREES THIS MORNING SO
FAR WHICH WOULD MAKE REACHING THE UPPER 60S NOT LIKELY. THEREFORE
DROPPED TEMPERATURES A GOOD 3-5 DEGREES. BY SATURDAY THE LOW PUSHES
EAST INTO THE ROCKIES LEAVING BEHIND NORTH TO NORTHEAST FLOW. WINDS
WILL BE WEAKER ON SATURDAY...BUT THE RIDGES WILL LIKELY STILL REMAIN
FAIRLY GUSTY. TEMPERATURES IMPROVE A LITTLE ON SATURDAY...BUT MORE
SO ON SUNDAY AS RIDGE BUILDS INTO THE AREA. TEMPERATURES WILL REMAIN
BELOW NORMAL THROUGH THE WEEKEND. BENINATO
.LONG TERM...MONDAY THROUGH THURSDAY...
MEDIUM RANGE MODELS REMAIN PROGRESSIVE WITH UPPER LOW TRACKING
ACROSS THE PACIFIC NORTHWEST MONDAY AND TUESDAY. BY THURSDAY HOWEVER
THE GFS...ECMWF AND CANADIAN MODELS BRING A TROUGH INTO THE GREAT
BASIN. THE ECMWF AND CANADIAN MODELS KEEP AN OPEN TROUGH OVER NV ON
THURSDAY WHILE THE GFS IS DEEPER WITH THIS SYSTEM AND SHOWS A 558 DM
CLOSED LOW OVER RENO AND LAKE TAHOE. SHOULD THE GFS VERIFY THE LOW
COULD INTERACT WITH MOISTURE MOVING UP FROM BAJA...BUT MAINLY SOUTH
AND EAST OF THE CWA. WILL ADD A SLIGHT CHANCE OF SHOWERS TO ALL
ZONES THURSDAY BUT OTHERWISE WILL WAIT TO SEE SOME RUN TO RUN
CONSISTENCY BEFORE SHOWING HIGHER POPS OR POSSIBLE THUNDERSTORMS
SUGGESTED BY THE GFS AS THE COLD POOL MOVES OVERHEAD. TEMPERATURE
FORECASTS WILL BE WITHIN A COUPLE DEGREES OF NORMAL THROUGH THE
PERIOD. WILL STAY NEAR MOS GUIDANCE FOR TEMPERATURES MONDAY AND
TUESDAY...THEN ABOVE MOS WEDNESDAY AND THURSDAY THINKING THAT THE
GFS MAY BE TOO AGGRESSIVE WITH THE LOW PRESSURE SYSTEM. RC
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH 12Z SATURDAY. THE EXCEPTION WOULD BE
LOCAL BLOWING DUST IN WESTERN NV SOUTH OF HIGHWAY 50 TODAY AS GUSTY
WINDS CONTINUE BEHIND A COLD FRONT MOVING INTO SOUTHERN NV. RC
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FOR FIRE ZONE 459 THRU 8 PM TODAY.
HIGH WIND WARNING FOR NVZ001 8 AM TO 9 PM TODAY.
LAKE WIND ADVISORY FOR TAHOE AND PYRAMID 8 AM TO 8 PM TODAY.
CA...RED FLAG WARNING FIRE ZONE 273 THRU 8 PM TODAY.
HIGH WIND WARNING FOR CAZ073 8 AM TO 9 PM TODAY.
LAKE WIND ADVISORY FOR TAHOE 8 AM TO 8 PM TODAY.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.